Reactions 1680, p342 - 2 Dec 2017
Supratherapeutic INR: case report
A 76-year-old woman developed supratherapeutic INR
following administration of warfarin [Coumadin; duration of
treatment to reaction onset and outcome not stated].
The woman was diagnosed with pulmonary embolism (PE)
and presented with supratherapeutic INR. She had been
receiving anticoagulation therapy with warfarin [route and
dosage not stated] for three weeks. Due to lack of follow-up of
INR, she was admitted to the hospital with high INR of 9.9.
The woman’s warfarin therapy was discontinued and she
was started on vitamin K. Later, she was found to have a
tumour-like thrombus in the right atrium which was resected.
She was restarted on warfarin for at least six months with the
resolution of PE.
Author comment: "A 76-year-old El Salvadorian woman
presented with warfarinassociated supratherapeutic
international normalized ratio from nursing home."
Habibi R, et al. Clot in Lung, Clot in Heart: A Case Report of Tumor-Like
Thrombus in Right Atrium. Clinical Medicine Insights: Case Reports 10: 1-3, 01
May 2017. Available from: URL: http://doi.org/10.1177/1179547617698460 -
Reactions 2 Dec 2017 No. 16800114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved